Guideline decision tool · Respiratory
🫁

CURB-65 Score (Pneumonia Severity) — free guideline decision tool

Calculate the CURB-65 score to grade community-acquired pneumonia severity and guide admission.

Open guideline tool →
Computed locally — no data uploaded. For licensed clinicians.
📋

Guideline-based

Implements the decision logic from published clinical guidelines.

🖥️

Runs in your browser

No installation. Enter the patient's values and get a guideline recommendation instantly.

🔒

Data stays local

Nothing is uploaded. Results are for licensed clinicians only.

Worked calculation

The values below come from this tool's own example placeholders and are computed server-side with the formula shown on this page, so the arithmetic can be checked quickly. It demonstrates how to substitute values only — it is not clinical advice and not a real case.

Confusion (new)No
Urea > 7 mmol/L (BUN > 19 mg/dL)No
Respiratory rate ≥ 30/minNo
BP: SBP < 90 or DBP ≤ 60 mmHgNo
Age ≥ 65No

CURB-650/5

  • DispositionLow (consider outpatient)
  • 30-day mortality (approx.)0–1: low · 2: intermediate · 3–5: high
Confusion (new)Yes
Urea > 7 mmol/L (BUN > 19 mg/dL)Yes
Respiratory rate ≥ 30/minYes
BP: SBP < 90 or DBP ≤ 60 mmHgYes
Age ≥ 65Yes

CURB-655/5

  • DispositionSevere (assess for ICU)
  • 30-day mortality (approx.)0–1: low · 2: intermediate · 3–5: high

Common questions

What is CURB-65 Score (Pneumonia Severity)?

Calculate the CURB-65 score to grade community-acquired pneumonia severity and guide admission.

How is CURB-65 Score (Pneumonia Severity) calculated? What is the core formula?

1 point each: Confusion, Urea > 7 mmol/L, RR ≥ 30, BP (SBP < 90 / DBP ≤ 60), age ≥ 65. 0–1 low, 2 moderate, 3–5 severe.

When is CURB-65 Score (Pneumonia Severity) used?

Severity assessment and disposition in community-acquired pneumonia.

What are the key clinical points for CURB-65 Score (Pneumonia Severity)?

0–1: often suitable for outpatient care. ≥ 3: assess for ICU. Use with oxygenation, comorbidity and social factors.

What are the limits and cautions when using CURB-65 Score (Pneumonia Severity)?

For licensed clinicians and clinical researchers. Interpret results with history, investigations and local protocols; not a diagnosis or prescription, and not a substitute for multidisciplinary decision-making or local guidelines.

How is CURB-65 Score (Pneumonia Severity) calculated in practice? Can you show a worked example?

Inputs: Confusion (new) No, Urea > 7 mmol/L (BUN > 19 mg/dL) No, Respiratory rate ≥ 30/min No, BP: SBP < 90 or DBP ≤ 60 mmHg No, Age ≥ 65 No → Result: CURB-65 0 /5(Disposition: Low (consider outpatient), 30-day mortality (approx.): 0–1: low · 2: intermediate · 3–5: high) Inputs: Confusion (new) Yes, Urea > 7 mmol/L (BUN > 19 mg/dL) Yes, Respiratory rate ≥ 30/min Yes, BP: SBP < 90 or DBP ≤ 60 mmHg Yes, Age ≥ 65 Yes → Result: CURB-65 5 /5(Disposition: Severe (assess for ICU), 30-day mortality (approx.): 0–1: low · 2: intermediate · 3–5: high)

🫁

Run CURB-65 Score (Pneumonia Severity) now

Calculate the CURB-65 score to grade community-acquired pneumonia severity and guide admission.

Open guideline tool →

For licensed clinicians. Not a substitute for clinical judgement.

Share on XLinkedInWhatsAppEmail

Paste the link in Slack, Teams, X, or LinkedIn — the preview image comes from this page’s Open Graph card.

Related guideline tools

For use by licensed clinicians and clinical researchers. Computed locally in your browser — no data is uploaded. Not a substitute for clinical judgement.